Couldn't find what you looking for?

TRY OUR SEARCH!

Hello,

I had complete thyroidectomy 6 months ago and I’m currently on 150 Synthroid, but my hair is still falling out in such big chunks that it’s pretty obvious if this continues for another month or two, I’ll be completely bald. My endocrinologist did tell me that some hair loss is to be expected, no matter what, but this is way too frightening and too much, I think. I can’t get a second opinion yet since it’s a quite a procedure to switch to a different endo, but from what I’ve read so far it seems that T3 deficit is causing this, rather than T4 which I get from Synthroid. My current endo brushed this off as if I was a complete id**t, but are there ways to get T3 alongside Synthroid?

Loading...

Hello,

it can take up to a year for all the symptoms of hypothyroidism you experience after total thyroidectomy to disappear. Your body needs time to adjust to function on synthetic hormones, but also, this whole process does go a lot better if you have a endocrinologist who is willing to adjust and re-adjust your medication dosage until you start seeing the first results. So, I really do hope you get that second opinion sooner rather than later. Hair loss, as well as skin changes or fatigue are directly related to your T3 levels. But, it's way more difficult for endocrinologists to find a right T3 levels for you - they vary much more than T4 levels and it takes a constant blood monitoring and adjusting the dosage to get the results, 

wish you all the best, 

Nicole

Reply

Loading...